How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

Dancing Fool here. Had a bad asthma spell thru April. Finally

Resolved Question:

Dancing Fool here. Had a bad asthma spell thru April. Finally saw doc at end of April. Got antibiotics and a 12-day prednisone taper. Lost my job during the taper. Finished taper a few days ago. Now I feel like total crud physically & mentally. Just barely surviving. Hurt from head to toe in muscles, joints, skin, throat. Intestines all messed up. And mentally just totally defeated and bereft of will. Is this to be expected after prednisone? My lungs cleared up but the rest of me hurts.
Submitted: 3 years ago.
Category: Health
Expert:  Dr. Chip replied 3 years ago.
Told you people get canned from their jobs due to prednisone!!! (LOL) Where along the taper did all this start?
Customer: replied 3 years ago.
Day 1 of taper was a crushing headache. I expecte that. Day 4 of taper was when I lost my job. That was a big emotiinal blow. After a few days I started to let go of tge situation, mive on, and find new work. The pain started a few days ago. Todaycs thursday. Finished taper monday. I think pain started tuesday. Not sure.
Expert:  Dr. Chip replied 3 years ago.
Have you ever had prednisone or any type of cortisone before?
Customer: replied 3 years ago.
Yes. I have a total live-hate relationship w prednisone. Great for lungs. Horrid for mental health. But is it also horrid for physical health when done taking it? Is the ache from head to toe just part of the prednisone? Or am i sick or something? Last time i took it was october/november. My body felt like a nuclear meltdown then too.
Expert:  Dr. Chip replied 3 years ago.
How long has it been since you finished the taper?
Customer: replied 3 years ago.
Three dqys
Expert:  Dr. Chip replied 3 years ago.
OK. While prednisone can wreak havoc with emotions and intestines and maybe with muscle aches, I don't think this can all be laid at the feet of the medication alone. Part of this could be flu but I think you should get checked out. If the mental thing is from the prednisone, that will get better in time. Wish I could give you a more specific answer, but all I can say is I haven't seen so much go wrong just because a patient got prednisone
Dr. Chip and 3 other Health Specialists are ready to help you
Customer: replied 3 years ago.
Ok thanks. If tmw is just as awful i will call doc. Sleep well.